Alert archive / Maine / High Wind Warnings in 2010

High Wind Warning 4, NWS Gray, ME

October 14, 20104 counties in Maine

NWS Gray, ME issued this high wind warning at Oct 14, 2010, 3:27 PM EDT for 4 counties in Maine. It took effect at Oct 15, 2010, 2:00 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2010, 3:27 PM EDT (19:27 UTC)
In effect from
Oct 15, 2010, 2:00 AM EDT
Expired
Oct 15, 2010, 12:51 PM EDT
In force
11 hr
Issued by
NWS Gray, ME

Counties Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME

The radar

The Portland,ME radar (KGYX), 73 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2010-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2010-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WWUS71 KGYX 141927
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
327 PM EDT THU OCT 14 2010

...VERY WINDY CONDITIONS ARE LIKELY ALONG THE COAST LATE TONIGHT INTO
FRIDAY...

MEZ022-025>028-150330-
/O.UPG.KGYX.HW.A.0004.101015T0600Z-101015T1800Z/
/O.NEW.KGYX.HW.W.0004.101015T0600Z-101015T1800Z/
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...WINTERPORT...UNITY...BATH...TOPSHAM...
BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...
THOMASTON...BELFAST...LINCOLNVILLE
327 PM EDT THU OCT 14 2010

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

LOW PRESSURE WILL STRENGTHEN RAPIDLY NEAR THE SOUTHERN NEW
ENGLAND COAST LATE TONIGHT AND THEN MOVE INTO THE GULF OF MAINE
FRIDAY. STRONG NORTHEASTERLY WINDS WILL LIKELY DEVELOP IN ADVANCE
OF THE LOW LATE TONIGHT. WINDS OF 25 TO 35 MPH AND GUSTS OF 45 MPH
ARE EXPECTED WITH GUSTS TO 55 MPH POSSIBLE...ESPECIALLY FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MEZ023-024-NHZ014-150330-
/O.NEW.KGYX.WI.Y.0009.101015T0600Z-101015T1800Z/
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...PORTSMOUTH...
HAMPTON
327 PM EDT THU OCT 14 2010

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. 

LOW PRESSURE WILL STRENGTHEN RAPIDLY NEAR THE SOUTHERN NEW
ENGLAND COAST LATE TONIGHT AND THEN MOVE INTO THE GULF OF MAINE
FRIDAY. STRONG NORTHEASTERLY WINDS WILL LIKELY DEVELOP IN ADVANCE
OF THE LOW LATE TONIGHT. WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45
MPH ARE EXPECTED...ESPECIALLY FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ES
4 follow-up statements
213 
WWUS71 KGYX 150113
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
913 PM EDT THU OCT 14 2010

...VERY WINDY CONDITIONS ARE LIKELY ALONG THE COAST LATE TONIGHT
INTO FRIDAY...

MEZ022-025>028-150915-
/O.CON.KGYX.HW.W.0004.101015T0600Z-101015T1800Z/
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...WINTERPORT...UNITY...BATH...TOPSHAM...
BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...
THOMASTON...BELFAST...LINCOLNVILLE
913 PM EDT THU OCT 14 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT
FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT
FRIDAY. 

LOW PRESSURE WILL STRENGTHEN RAPIDLY NEAR THE SOUTHERN NEW
ENGLAND COAST LATE TONIGHT AND THEN MOVE INTO THE GULF OF MAINE
FRIDAY. STRONG NORTHEASTERLY WINDS WILL LIKELY DEVELOP IN ADVANCE
OF THE LOW LATE TONIGHT. EASTERLY WINDS OF 25 TO 35 MPH WITH
GUSTS UP TO 60 MPH ARE POSSIBLE...ESPECIALLY FRIDAY MORNING. WINDS
THIS STRONG CAN DOWN TREES AND LARGE LIMBS...WHICH COULD RESULT IN
POWER OUTAGES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. POWER OUTAGES ARE
POSSIBLE. 

$$

MEZ023-024-NHZ014-150915-
/O.CON.KGYX.WI.Y.0009.101015T0600Z-101015T1800Z/
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...PORTSMOUTH...
HAMPTON
913 PM EDT THU OCT 14 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. 

LOW PRESSURE WILL STRENGTHEN RAPIDLY NEAR THE SOUTHERN NEW
ENGLAND COAST LATE TONIGHT AND THEN MOVE INTO THE GULF OF MAINE
FRIDAY. STRONG NORTHEASTERLY WINDS WILL LIKELY DEVELOP IN ADVANCE
OF THE LOW LATE TONIGHT. WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
50 MPH ARE EXPECTED...ESPECIALLY EARLY FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 46 MPH ARE
EXPECTED...OR SUSTAINED WINDS OF AT LEAST 31 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. SCATTERED POWER OUTAGES MAY OCCUR AS
TREE LIMBS ARE DOWNED.

$$
026 
WWUS71 KGYX 150708
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
308 AM EDT FRI OCT 15 2010

...VERY WINDY CONDITIONS EXPECTED TODAY...

NHZ014-150815-
/O.CAN.KGYX.WI.Y.0009.000000T0000Z-101015T1800Z/
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...PORTSMOUTH...HAMPTON
308 AM EDT FRI OCT 15 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND
ADVISORY. 



$$

MEZ022-025>028-151515-
/O.CON.KGYX.HW.W.0004.000000T0000Z-101015T1800Z/
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...WINTERPORT...UNITY...BATH...TOPSHAM...
BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...
THOMASTON...BELFAST...LINCOLNVILLE
308 AM EDT FRI OCT 15 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

LOW PRESSURE WILL CONTINUE TO STRENGTHEN RAPIDLY AS IT MOVES
ACROSS CAPE COD THIS MORNING. IT WILL STALL ALONG THE SOUTHWESTERN
COAST OF MAINE THIS AFTERNOON BEFORE MOVING NORTHEASTWARD ACROSS THE
GULF OF MAINE TONIGHT. STRONG WINDS WILL LIKELY DEVELOP IN
ADVANCE OF THE LOW EARLY THIS MORNING. EASTERLY WINDS OF 25 TO 35
MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. WINDS THIS STRONG CAN
DOWN TREES AND LARGE LIMBS...WHICH COULD RESULT IN POWER OUTAGES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. POWER OUTAGES ARE
POSSIBLE.

$$

MEZ007>009-NHZ001-002-151515-
/O.EXB.KGYX.WI.Y.0009.101015T1500Z-101016T0000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER
308 AM EDT FRI OCT 15 2010

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING. 

LOW PRESSURE WILL CONTINUE TO STRENGTHEN RAPIDLY AS IT MOVES
ACROSS CAPE COD THIS MORNING. IT WILL STALL ALONG THE SOUTHWESTERN
COAST OF MAINE THIS AFTERNOON BEFORE MOVING NORTHEASTWARD ACROSS THE
GULF OF MAINE TONIGHT. STRONG WINDS WILL LIKELY DEVELOP IN
ADVANCE OF THE LOW EARLY THIS MORNING. WINDS OF 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 46 MPH ARE
EXPECTED...OR SUSTAINED WINDS OF AT LEAST 31 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. SCATTERED POWER OUTAGES MAY OCCUR AS
TREE LIMBS ARE DOWNED.

$$

MEZ012>014-018>021-151515-
/O.EXA.KGYX.WI.Y.0009.000000T0000Z-101015T1800Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON...
LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE
308 AM EDT FRI OCT 15 2010

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. 

LOW PRESSURE WILL CONTINUE TO STRENGTHEN RAPIDLY AS IT MOVES
ACROSS CAPE COD THIS MORNING. IT WILL STALL ALONG THE SOUTHWESTERN
COAST OF MAINE THIS AFTERNOON BEFORE MOVING NORTHEASTWARD ACROSS THE
GULF OF MAINE TONIGHT. STRONG WINDS WILL LIKELY DEVELOP IN
ADVANCE OF THE LOW THIS MORNING. WINDS OF 25 TO 35 MPH WITH GUSTS
UP TO 50 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 46 MPH ARE
EXPECTED...OR SUSTAINED WINDS OF AT LEAST 31 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. SCATTERED POWER OUTAGES MAY OCCUR AS
TREE LIMBS ARE DOWNED.

$$

MEZ023-024-151515-
/O.CON.KGYX.WI.Y.0009.000000T0000Z-101015T1800Z/
COASTAL YORK-COASTAL CUMBERLAND-
INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK
308 AM EDT FRI OCT 15 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. 

LOW PRESSURE WILL CONTINUE TO STRENGTHEN RAPIDLY AS IT MOVES
ACROSS CAPE COD THIS MORNING. IT WILL STALL ALONG THE SOUTHWESTERN
COAST OF MAINE THIS AFTERNOON BEFORE MOVING NORTHEASTWARD ACROSS THE
GULF OF MAINE TONIGHT. STRONG WINDS WILL LIKELY DEVELOP IN
ADVANCE OF THE LOW THIS MORNING WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
50 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 46 MPH ARE
EXPECTED...OR SUSTAINED WINDS OF AT LEAST 31 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. SCATTERED POWER OUTAGES MAY OCCUR AS
TREE LIMBS ARE DOWNED.

$$
312 
WWUS71 KGYX 151433
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1033 AM EDT FRI OCT 15 2010

...VERY WINDY CONDITIONS EXPECTED TODAY...

MEZ022-025>028-151800-
/O.CON.KGYX.HW.W.0004.000000T0000Z-101015T1800Z/
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...WINTERPORT...UNITY...BATH...TOPSHAM...
BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...
THOMASTON...BELFAST...LINCOLNVILLE
1033 AM EDT FRI OCT 15 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

INTENSIFYING LOW PRESSURE CENTERED JUST EAST OF PORTSMOUTH...WILL
MEANDER ACROSS THE COASTAL WATERS THIS AFTERNOON...BEFORE MOVING
SLOWLY EAST ACROSS THE GULF OF MAINE TONIGHT. STRONG GUSTY WINDS
IN ASSOCIATION WITH THIS LOW WILL CONTINUE THROUGH EARLY AFTERNOON.
EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED.
WINDS THIS STRONG CAN DOWN TREES AND LARGE LIMBS...WHICH COULD RESULT
IN POWER OUTAGES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. POWER OUTAGES ARE
POSSIBLE.

$$

MEZ007>009-NHZ001-002-152245-
/O.CON.KGYX.WI.Y.0009.101015T1500Z-101016T0000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER
1033 AM EDT FRI OCT 15 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

INTENSIFYING LOW PRESSURE CENTERED JUST EAST OF PORTSMOUTH...WILL
MEANDER ACROSS THE COASTAL WATERS THIS AFTERNOON...BEFORE MOVING
SLOWLY EAST ACROSS THE GULF OF MAINE TONIGHT. STRONG GUSTY WINDS
IN ASSOCIATION WITH THIS LOW WILL CONTINUE THROUGH EARLY EVENING.
EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 46 MPH ARE
EXPECTED...OR SUSTAINED WINDS OF AT LEAST 31 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. SCATTERED POWER OUTAGES MAY OCCUR AS
TREE LIMBS ARE DOWNED.

$$

MEZ012>014-018>021-023-024-151800-
/O.CON.KGYX.WI.Y.0009.000000T0000Z-101015T1800Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-COASTAL YORK-
COASTAL CUMBERLAND-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON...
LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
SOUTH PORTLAND...WESTBROOK
1033 AM EDT FRI OCT 15 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. 

INTENSIFYING LOW PRESSURE CENTERED JUST EAST OF PORTSMOUTH...WILL
MEANDER ACROSS THE COASTAL WATERS THIS AFTERNOON...BEFORE MOVING
SLOWLY EAST ACROSS THE GULF OF MAINE TONIGHT. STRONG GUSTY WINDS
IN ASSOCIATION WITH THIS LOW WILL CONTINUE THROUGH EARLY AFTERNOON.
EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE
EXPECTED. 

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 46 MPH ARE
EXPECTED...OR SUSTAINED WINDS OF AT LEAST 31 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. SCATTERED POWER OUTAGES MAY OCCUR AS
TREE LIMBS ARE DOWNED.

$$
092 
WWUS71 KGYX 151651
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1251 PM EDT FRI OCT 15 2010

...STRONG WINDS HAVE DIMINISHED ACROSS MUCH OF THE AREA BUT WILL
REMAIN GUSTY...

.INTENSIFYING LOW PRESSURE CENTERED JUST EAST OF PORTSMOUTH, WILL
MEANDER ACROSS THE COASTAL WATERS THIS AFTERNOON, BEFORE MOVING
SLOWLY EAST ACROSS THE GULF OF MAINE TONIGHT, THEN ACROSS SOUTHERN
NOVA SCOTIA ON SATURDAY. WINDS HAVE DIMINISHED BUT WILL REMAIN
GUSTY THE REMAINDER OF THIS AFTERNOON AND TONIGHT. 

MEZ022-025>028-151800-
/O.CAN.KGYX.HW.W.0004.000000T0000Z-101015T1800Z/
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...WINTERPORT...UNITY...BATH...TOPSHAM...
BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...
THOMASTON...BELFAST...LINCOLNVILLE
1251 PM EDT FRI OCT 15 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE HIGH WIND
WARNING. 

STRONG WINDS HAVE DIMINISHED BUT A FEW GUSTS UP TO 30 MPH ARE
POSSIBLE THIS AFTERNOON.

$$

MEZ007>009-NHZ001-002-160000-
/O.CAN.KGYX.WI.Y.0009.000000T0000Z-101016T0000Z/
/O.NEW.KGYX.WI.Y.0010.101015T1800Z-101016T0000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER
1251 PM EDT FRI OCT 15 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

INTENSIFYING LOW PRESSURE CENTERED JUST EAST OF PORTSMOUTH...WILL
MEANDER ACROSS THE COASTAL WATERS THIS AFTERNOON...BEFORE MOVING
SLOWLY EAST ACROSS THE GULF OF MAINE TONIGHT. STRONG GUSTY WINDS
IN ASSOCIATION WITH THIS LOW WILL CONTINUE THROUGH EARLY EVENING
MAINLY ACROSS THE HIGHER TERRAIN. NORTHERLY WINDS OF 25 TO 35 MPH
COULD GUST UP TO 40 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 46 MPH ARE
EXPECTED...OR SUSTAINED WINDS OF AT LEAST 31 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. SCATTERED POWER OUTAGES MAY OCCUR AS
TREE LIMBS ARE DOWNED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MEZ012>014-018>021-023-024-151800-
/O.CAN.KGYX.WI.Y.0009.000000T0000Z-101015T1800Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-COASTAL YORK-
COASTAL CUMBERLAND-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON...
LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
SOUTH PORTLAND...WESTBROOK
1251 PM EDT FRI OCT 15 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND
ADVISORY. 

STRONG WINDS HAVE DIMINISHED BUT A FEW GUSTS UP TO 30 MPH ARE
POSSIBLE MAINLY ACROSS THE HIGHER TERRAIN THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this high wind warning went out at Oct 14, 3:27 PM EDT, 0 minutes earlier.

Area forecast discussion, Oct 14, 3:27 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
327 PM EDT THU OCT 14 2010

.SYNOPSIS...
LOW PRESSURE DEVELOPING NEAR THE DELMARVA PENINSULA WILL RAPIDLY
INTENSIFY AS IT TRACKS TO NEAR BOSTON BY EARLY FRIDAY. THE LOW
WILL THEN STALL OVER THE GULF OF MAINE FRIDAY AND SATURDAY BEFORE
MOVING EAST LATE SATURDAY. THIS SYSTEM WILL BRING HEAVY RAIN AND
STRONG WINDS TO LOCATIONS MAINLY NEAR THE COAST AND TO HIGHER
TERRAIN. THE POTENTIAL FOR RAIN TO MIX WITH OR CHANGE TO WET SNOW
ABOVE 2000 FEET WILL DEVELOP BY LATE FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THICKER CLOUDS WILL CONTINUE TO SPREAD NORTH AND EAST TONIGHT AS
THE POTENT UPPER IMPULSE ON WATER VAPOR IMAGERY OVER OHIO VALLEY
THIS AFTERNOON MOVES SOUTHEAST...THEN SPINS UP A SIGNIFICANT
COASTAL LOW VICINITY OF THE DELMARVA REGION THIS EVENING. RAIN
WILL QUICKLY RACE NORTHEAST TONIGHT AND BECOME HEAVY AT TIMES
BEFORE DAWN IN ASSOCIATION WITH 70 KNOT LOW LEVEL JET. THERE WILL
BE ABOUT A 6 HOUR WINDOW OF STRONG SURFACE WINDS TRANSLATING
NORTHEAST MAINLY ALONG THE COAST LATE TONIGHT AND FRIDAY MORNING.
A WIND ADVISORY HAS BEEN ISSUED FOR SW MAINE AND SEACOAST NEW
HAMPSHIRE WITH A HIGH WIND WARNING FOR THE MID COAST.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
HEAVY RAIN DIMINISHES BY AFTERNOON BUT WITH SYSTEM BECOMING
NEARLY VERTICALLY STACKED EXPECT OCCASIONAL LIGHT TO MODERATE RAIN
TO LINGER INTO FRIDAY NIGHT BEFORE PRECIPITATION DIMINISHES TO
SHOWERS. LOWERING FREEZING LEVEL THROUGHOUT FRIDAY MAY ALLOW RAIN
TO MIX WITH WET SNOW ABOVE 2000 FEET BY LATE IN THE DAY AND FRIDAY
NIGHT. THE WINDOW OF HEAVY RAIN LATE TONIGHT AND FRIDAY MORNING
COULD RESULT IN URBAN AND SMALL STREAM ISSUES...WITH A SECONDARY
ISSUE FOR LARGER BASINS...RIVERS...LATER FRIDAY OR FRIDAY NIGHT.
BASED ON LATEST MODEL QPF'S HAVE POSTED A FLOOD WATCH FROM LATE
TONIGHT THROUGH FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
RAIN WILL BE ONGOING ACROSS MUCH OF THE NEW HAMPSHIRE AND MAINE
SATURDAY MORNING AS A POWERFUL LOW PRESSURE SYSTEM CONTINUES TO
TRACK THROUGH THE GULF OF MAINE. THE STORM SYSTEM WILL BE VERTICALLY
STACKED BY THIS POINT AND FILLING. A DRY SLOT WILL TRY AND WORK ITS
WAY IN FROM THE SOUTHWEST BY SATURDAY AFTERNOON AS THE SURFACE
CYCLONE CONTINUES TO PUSH EAST NORTHEAST. BY EARLY AFTERNOON...
PORTIONS OF SOUTHERN NEW HAMPSHIRE AND SOUTHWEST MAINE WILL SEE THE
PRECIPITATION END AND THE SUN WILL TRY TO MAKE AN APPEARANCE. THE
NORTHWEST FLOW WILL KEEP SHOWER ACTIVITY OVER THE MOUNTAINS THROUGH
SUNDAY...WITH A MIX OF RAIN AND SNOW OVER THE HIGHER ELEVATIONS.
NORTHWEST WINDS WILL STILL BE GUSTY THANKS TO A TIGHT PRESSURE
GRADIENT...ESPECIALLY OVER THE MIDCOAST OF MAINE. RAINFALL AMOUNTS
OVER THE WEEKEND WILL BE LIGHT (LESS THAN A QUARTER OF AN INCH)
COMPARED TO TOTALS EXPECTED TOMORROW.

AS THE LARGE UPPER LOW DEPARTS...THE UPPER LEVEL FLOW WILL BECOME
MORE ZONAL BUT WILL STILL RETAIN SOME DEGREE OF CYCLONIC FLOW. ON
TUESDAY SURFACE LOW PRESSURE WILL TRAVEL ALONG A WEAK WEST TO EAST
ORIENTED FRONT TO OUR SOUTH. THIS WILL BRING CLOUDS AND LOW CHANCES
OF RAIN TO COASTAL AREAS...BUT MOST OF THE RAIN SHOULD STAY SOUTH OF
NORTHERN NEW ENGLAND. BY WEDNESDAY...A STRONG SHORT WAVE WILL DIG
INTO SOUTHERN CANADA...PROMPTING A SURFACE LOW TO DEEPEN OVER THE
GREAT LAKES. THIS SYSTEM WILL PUSH A COLD FRONT THROUGH NEW ENGLAND
LATE WEDNESDAY...WITH THE HEAVIER PRECIPITATION PROJECTED TO FALL
OVER NORTHERN NEW HAMPSHIRE AND MAINE. TEMPERATURES THIS WEEK WILL
BE SLIGHTLY BELOW OR NEAR NORMAL.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM...MVFR CONDITIONS EXPECTED TO DEVELOP THIS EVENING...
THEN DETERIORATE TO IFR IN RAIN...HEAVY AT TIMES...TONIGHT AND
FRIDAY. NE WINDS WILL GUST OVR 30 KT LATE TONIGHT AND FRI MORNING
MAINLY ALONG THE COAST.

LONG TERM...MVFR/IFR CIGS AND VSBYS IN RA AND BR ON SAT WITH
CONDITIONS IMPROVING AT KPSM AND KPWM BY SAT AFTERNOON. LINGERING
SHOWERS AT KAUG ON SUN. WINDS WILL CONTINUE TO BE GUSTY SATURDAY
AND SUNDAY.

&&

.MARINE...
SHORT TERM...STORM WARNING IN EFFECT FOR EASTERN AREAS...GALE
WARNING IN EFFECT ELSEWHERE. WINDS AND SEAS WILL BE BELOW SCA
CRITERIA THROUGH EVENING...THEN RAPIDLY DETERIORATE AFTER MIDNIGHT
TONIGHT IN A WINDSWEPT RAIN.

LONG TERM...GALE WARNINGS OR SMALL CRAFT ADVISORIES WILL BE
NEEDED LATE FRI NIGHT INTO SAT WITH GUSTY WINDS CONTINUING. SEAS
WILL REMAIN HIGHER THAN 5 FEET IN THE NORTHERN OUTER WATERS
THROUGH SATURDAY.

&&

.HYDROLOGY...EXPECT AROUND 2 INCHES OF QPF...WITH LOCALIZED 3 INCH
AMOUNTS. MUCH OF THIS WILL FALL IN A 6 TO 10 HOUR WINDOW. POTENTIAL
FOR URBAN AND SMALL STREAM ISSUES WITH INITIAL RAIN...WITH LARGER
BASINS POTENTIALLY A PROBLEM LATER FRIDAY AND FRIDAY NIGHT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM 2 AM EDT FRIDAY THROUGH LATE FRIDAY NIGHT FOR
     MEZ007>009-012>014-018>028.
     HIGH WIND WARNING FROM 2 AM TO 2 PM EDT FRIDAY FOR MEZ022-
     025>028.
     WIND ADVISORY FROM 2 AM TO 2 PM EDT FRIDAY FOR MEZ023-024.
NH...FLOOD WATCH FROM 2 AM EDT FRIDAY THROUGH LATE FRIDAY NIGHT FOR
     NHZ001>010-013-014.
     WIND ADVISORY FROM 2 AM TO 2 PM EDT FRIDAY FOR NHZ014.
MARINE...GALE WARNING FROM 2 AM TO 8 PM EDT FRIDAY FOR ANZ152>154.
     STORM WARNING FROM 2 AM TO 8 PM EDT FRIDAY FOR ANZ150-151.

&&

SCHWIBS/HANES
Hazardous weather outlook, Oct 14, 3:27 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
327 PM EDT THU OCT 14 2010

MEZ007>009-012>014-018>021-NHZ001>010-013-151930-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
327 PM EDT THU OCT 14 2010

...FLOOD WATCH IN EFFECT FROM 2 AM EDT FRIDAY THROUGH LATE FRIDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-151-151930-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
327 PM EDT THU OCT 14 2010

...STORM WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY AND THE
COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ152>154-151930-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
327 PM EDT THU OCT 14 2010

...GALE WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA AND THE
COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ022-025>028-151930-
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
327 PM EDT THU OCT 14 2010

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY...
...FLOOD WATCH IN EFFECT FROM 2 AM EDT FRIDAY THROUGH LATE FRIDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ023-024-NHZ014-151930-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
327 PM EDT THU OCT 14 2010

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY...
...FLOOD WATCH IN EFFECT FROM 2 AM EDT FRIDAY THROUGH LATE FRIDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 8:53 PM EDTStorm WatchGYX7 hr
Oct 13, 8:58 PM EDTHigh Wind WatchGYXKnox, Lincoln, Sagadahoc, Waldo18 hr
Oct 14, 3:52 AM EDTGale WarningGYX59 hr
Oct 14, 3:52 AM EDTStorm WarningGYX33 hr
Oct 14, 3:21 PM EDTFlood WatchGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more24 hr
Oct 14, 3:27 PM EDTWind AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 1 more21 hr

Nearby

High Wind Warnings in Maine, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.